Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 147, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 7, 2006, 11:35 PM CDT for Stutsman County, North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2006, 11:35 PM CDT (04:35 UTC)
- Expired
- Jul 8, 2006, 12:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 138 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:05 PM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, Jul 7, 3:05 PM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT FRI JUL 7 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... FORECAST PROBLEM IN THE SHORT TERM WILL BE CONVECTION CHANCES AND RED FLAG CONCERNS IN THE FIRST PERIOD. THEN MAINLY TEMPERATURES AS PRECIP CHANCES WILL BE MINIMAL IN THE SHORT TERM BEYOND TONIGHT. CURRENTLY...VERY UNSTABLE AIRMASS HAS DEVELOPED OVER SOUTH CENTRAL NORTH DAKOTA WITH SBCAPES 1500-2000 J/KG OVER FAR SOUTH CENTRAL NORTH DAKOTA. CINS ARE NON-EXISTANT...THUS THE BUILDING TCU OUTSIDE WILL LIKELY NOT STOP. THEREFORE WILL RAISE POPS IN CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH DEEP LAYER SHEAR IS NOT GREAT...IT IS INCREASING THIS AFTERNOON. ALSO WITH LARGE CAPE VALUES...DONT NEED THE GREAT SHEAR TO GET A FEW SEVERE STORMS. LATEST LAPS BISMARCK SOUNDING INDICATE A GOOD AMOUNT OF DRY AIR FROM 600-700 MB...WHICH WOULD INDICATE A HEIGHTENED THREAT OF WIND GUSTS. DOWNDRAFT CAPES ARE GREATEST THIS AFTERNOON OVER CENTRAL NORTH DAKOTA. THEREFORE THINK A MENTION OF POSSIBLY SEVERE IS NOT A BAD IDEA OVER SOUTH CENTRAL. LATER TONIGHT THE NAM INDICATES A LITTLE BETTER CHANCE OF CONVECTION OVER NORTH CENTRAL NORTH DAKOTA...ASSOCIATED WITH A STRONGER SHORTWAVE MOVING INTO THE AREA...SO KEPT SOME HIGHER POPS IN THE NORTH CENTRAL LATE THIS EVENING. WILL CONTINUE THE CURRENT FRED FLAG WARNING AS RELATIVE HUMIDITIES ARE DOWN AROUND 20 PERCENT IN SOUTH CENTRAL NORTH DAKOTA. THE WINDS ARE NOT TOO STRONG HERE...BUT ARE STRONGER IN THE SOUTHWEST. ALSO IN THE SOUTHWEST...CURRENT THUNDERSTORM ACTIVITY WILL POSE A DRY LIGHTNING THREAT FOR THE NEXT FEW HOURS. EVENING SHIFT CAN CANCEL A LITTLE EARLY IF NEEDED BUT DUE TO EXTREMELY WARM TEMPERATURES...AND LOW HUMIDITIES SOUTH CENTRAL...AND HIGHER WINDS AND POSSIBLE DRY LIGHTNING SOUTHWEST...BEST TO KEEP IT GOING FOR NOW. BEYOND TONIGHT THE SHORT TERM LOOKS TO BE DRY...EXCEPT FOR A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT ASSOCIATED WITH A WEAK SURFACE TROUGH. TEMPERATURES FROM PREVIOUS FCST LOOK REAL GOOD SO VERY LITTLE CHANGES IN TEMPERATURES THROUGH THE SHORT TERM. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... NOT MUCH TO SPEAK OF IN THE LONG TERM. TWO WORDS CAN SUM IT ALL UP...HOT AND HUMID. MODELS ALL COMING TO AN AGREEMENT ON BRINGING PACIFIC TROUGH INTO THE NORTHERN PLAINS BY MID NEXT WEEK. AHEAD OF THE TROUGH WILL BE AMPLE WARM AIR AND MOISTURE ADVECTION. FINALLY LOOKS LIKE WE MAY SEE SOME ABUNDANT LOW LEVEL MOISTURE BY TUE-WED TIME PERIOD. THIS MAY ALLOW US TO FINALLY SEE SOME APPRECIABLE PRECIPITATION BY MID NEXT WEEK. OF COURSE THIS WILL DEPEND ON STORM TRACK AND CAPPING...WHICH WILL NEED TO BE WORKED OUT IN FUTURE MODEL RUNS. IT DEFINITELY LOOKS LIKE LOWER 100S ARE POSSIBLE SOUTH CENTRAL MID NEXT WEEK AHEAD OF WESTERN DISTURBANCE. THIS WILL NOT AID THE DROUGHT STRICKEN AREAS. RELATIVELY COOLER WEATHER MAY BE IN STORE FOR NEXT WEEKEND...AS RIDGE FLATTENS OUT...WITH TEMPS BACK INTO THE 80S. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR SOUTHWEST ND SOUTH CENTRAL NORTH DAKOTA. && TWH/JC
Hazardous weather outlook, Jul 7, 5:05 AM CDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT FRI JUL 7 2006 NDZ018>022-031>035-040>046-081015- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 505 AM CDT FRI JUL 7 2006 /405 AM MDT FRI JUL 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM CDT OR 8 PM MDT THIS EVENING. VERY HOT TEMPERATURES COMBINED WITH SHIFTING WINDS...FROM SOUTH TO NORTHWEST...AND LOW HUMIDITIES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING WITH THE THREAT OF LIGHTNING AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED FOR REPORTS OF STRONG THUNDERSTORM WINDS FROM ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. NDZ001>005-009>013-017-023-025-036-037-047-048-050-051-081015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- 505 AM CDT FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEYER
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:02 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burleigh, Dunn, Emmons and 11 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.